# SDR CA020508012

- Difficulty date: May 1, 2002
- Submitted: May 31, 2002
- Operation: General aviation
- Make and model: Dhav DHC8*
- Engine: Pwa PW123
- Propeller: Hamstd 14SF23
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Part number: 8300101
- Condition: Contaminated
- Location: Mlg
- Stage of operation: AP
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: L

## Discrepancy

(CAN) DURING A FLT ON FINAL DESCENT LDG GEAR WAS SELECTED "DOWN". NLG FAILED TO EXTEND WITH BOTH DOOR & UNSAFE LIGHT ILLUMINATED. A MISSED APPROACH WAS CARRIED OUT BY FLT CREW WITH GEAR SELECTION NOT CHANGED. DURING MISSED APROACH, APPROX ONE MIN AFTER GEAR WAS SELECTED DOWN NLG EXTENDED & LOCKED DOWN WITH NO INPUT FROM FLT CREW.FROM GO-AROUND AIRCRAF T MADE ANOTHER APPROACH FOLLOWED BY A LDG W/O INCID.. SUBSEQUENT ENGINEERING INVEST. REVEALED THAT NLG ACTUATOR WAS UNSERVICEABLE DUE TO A CONTAMINANT BEING FOUND INTERNALLY IN ACTUATOR. ACTUATOR WAS REPLACED, GROUND RETRACTIONS CARRIED OUT SATISFACTORILY, & A/C WAS RT-SRV.
